Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On the Sobczyk-Hammer decomposition of additive set functions

Author: Wilfried Siebe
Journal: Proc. Amer. Math. Soc. 86 (1982), 447-450
MSC: Primary 28A10
MathSciNet review: 671212
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is observed that continuity for charges is equivalent to the absence of two-valued minorants. This characterization forms the basis of a new short proof within a functional-analytic context of a decomposition theorem by A. Sobczyk and P. C. Hammer [5] for charges on a field $ \mathfrak{A}$ into a continuous part and a part which can be written as a sum of at most two-valued charges on $ \mathfrak{A}$. A counterexample shows that in general the decomposition of a charge into a nonatomic part and a part which has no nonnull nonatomic minorant is not unique.

References [Enhancements On Off] (What's this?)

  • [1] G. Choquet, Theory of capacities, Ann. Inst. Fourier (Grenoble) 5 (1955), 131-295. MR 0080760 (18:295g)
  • [2] N. Dunford and J. T. Schwartz, Linear operators. Part I: General theory, Interscience, New York, 1958. MR 1009162 (90g:47001a)
  • [3] R. R. Phelps, Lectures on Choquet's theorem, Van Nostrand, Princeton, N. J., 1966. MR 0193470 (33:1690)
  • [4] W. Siebe, Vereibbarkeitsuntersuchungen bei Inhalten und Massen, Ph. D. Thesis, University of Münster, Münster, 1979.
  • [5] A. Sobczyk and P. C. Hammer, A decomposition of additive set functions, Duke Math. J. 11 (1944), 839-846. MR 0011164 (6:129d)
  • [6] F. Topsøe, Topology and measure, Springer-Verlag, Berlin and New York, 1970. MR 0422560 (54:10546)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 28A10

Retrieve articles in all journals with MSC: 28A10

Additional Information

Keywords: Continuous resp. nonatomic charges, Krein-Milman representation theorem, decomposition theorem
Article copyright: © Copyright 1982 American Mathematical Society

American Mathematical Society